Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Factorial domains

Author: Clifford S. Queen
Journal: Proc. Amer. Math. Soc. 124 (1996), 11-16
MSC (1991): Primary 13M15
MathSciNet review: 1283562
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a simple characterization of factorial domains. We also characterize almost factorial domains and Krull domains with finite cyclic class group.

References [Enhancements On Off] (What's this?)

  • 1 Harvey Cohn, Advanced number theory, Dover Publications, Inc., New York, 1980. Reprint of A second course in number theory, 1962; Dover Books on Advanced Mathematics. MR 594936
  • 2 Robert M. Fossum, The divisor class group of a Krull domain, Springer-Verlag, New York-Heidelberg, 1973. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 74. MR 0382254
  • 3 A. Fröhlich and M. J. Taylor, Algebraic number theory, Cambridge Univ. Press, Cambridge, No. 27, 1993. CMP 93 11
  • 4 Helmut Hasse, Über eindeutige Zerlegung in Primelemente order in Primehuapideale in Integritatsbereichen J. Reine Angew. Math. 159 (1928).
  • 5 Gerald J. Janusz, Algebraic number fields, Academic Press [A Subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1973. Pure and Applied Mathematics, Vol. 55. MR 0366864
  • 6 Nathan Jacobson, Basic algebra. I, 2nd ed., W. H. Freeman and Company, New York, 1985. MR 780184
  • 7 Clifford S. Queen, Euclidean-like characterizations of Dedekind, Krull, and factorial domains, J. Number Theory 47 (1994), no. 3, 359–370. MR 1278404,
  • 8 G. Rabinowitsch, Eindeutigkeit der Zerlegung in Primzahlfaktoren in quadrat ischen Zahlkörpern, J. Reine Angew. Math 142 (1913), 153--164.
  • 9 P. Samuel, Lectures on unique factorization domains, Notes by M. Pavman Murthy. Tata Institute of Fundamental Research Lectures on Mathematics, No. 30, Tata Institute of Fundamental Research, Bombay, 1964. MR 0214579

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13M15

Retrieve articles in all journals with MSC (1991): 13M15

Additional Information

Clifford S. Queen
Affiliation: Department of Mathematics, Christmas-Saucon Hall, Lehigh University, 14 E. Packer Avenue, Bethlehem, Pennsylvania 18015

Received by editor(s): February 18, 1994
Received by editor(s) in revised form: June 4, 1994
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 1996 American Mathematical Society